Pharmaceutical Rape: An All Too Common Seroxat Horror Story…


http://davidhealy.org/pharmaceutical-rape-doctors-still-know-best/

Oliver’s story

Prior to taking Seroxat (Paxil), I had symptoms of tiredness and nausea. My general practitioner (GP) diagnosed me with anxiety and prescribed an anti-psychotic drug. Within 3 days I couldn’t eat or sleep due to severe agitation. I was vomiting, pacing the floors, and crying uncontrollably. My GP diagnosed this as an anxious state and started me on Seroxat. (During this time it was discovered that I was badly anemic and needed a hysterectomy due to severe blood loss. This was more than likely the cause of the original tiredness and nausea). Even though I had informed my GP of heavy bleeding, etc., it seemed easier for him to give my symptoms a label of anxiety and start me on a roller coaster of dangerous psychiatric drugs .

I remained on Seroxat for 6 years as every follow up I was just given more prescriptions. I decided to take myself off the drugs during my 6 years of use with disastrous consequences. I became obsessed with trying to hang myself and couldn’t function due to multiple horrendous symptoms, both mental and physical. Needless to say, I admitted myself to hospital as I had no idea what was happening to me. [I] felt better after Seroxat was reinstated.

I then decided to wean off again with instructions from my GP to taper for 9 months using alternate days[…]That was September 2004. I am now 8 years drug free and still living with damage incurred from taking Seroxat. The first 3 years of quitting were hell. Symptoms included anxiety, panic attacks, paranoia, agoraphobia, hives, itching, tingling, agitation, aggression, suicidal thoughts, homicidal thoughts, weak muscles, vision coordination issues, cognitive problems, dizziness, nausea, headaches, manic behaviour, racing thoughts, gastric upset, balance problems, burning sensations, heartbeat irregularities, palpitations, night sweats, insomnia, and total feelings of despair.

Eight years later to date I still have all these symptoms randomly. They come and they go, and although not as intense as the first years, it still gets pretty scary at times. Is this anything like prior to taking the drugs? No. I felt tired and nauseous. Was it worth taking this drug? No. The side effects of insomnia, muscle pain, blurred vision, weight gain, and feeling null and void of everything was worth nothing. Zero. Zilch. Will I ever recover? Who knows? GP’s offer no validation or support. Will anyone be accountable for the damage I have? No. Everything is denied.

—Rxisk.org. August 29, 2012

 

Advertisements

2 comments

  1. Karl

    hi my names Karl I read your story and I can relate to everything you say I’ve been off four years in March don’t take anything and my life is hell every day. I was left on this drug for 13 years and stopping it has destroyed me basically I can’t believe how bad it is I couldn’t have even comprehended something could do this to you I fee chemically poisoned. The mental and physical effects are torture on a daily basis and I mean torture. Will I recover I doubt it this long off can’t believe this has been done to me I feel like I’m living in a horror film/dream but I have never woke up. I was never like this feel like I have been maimed left to suffer with no recognition denial and disbelief when asking for help. All this for something I was meant to be given by my doctor to take for a short six month period and told it was safe. You could say my trust in the medical profession now is non existent.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s